Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes dpression when suffering from Acute Gastroenteritis

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2916 Questions
Question
I think I suffered food poisoning a few days ago, I submitted all my symptoms and that seems most likely. day one: chills and fever and headache and explosive diarrhea, loss of appetite. also suffered a bout of severe depression that first day which was weird. guess its the body/mind connection. days two-three: watery diarrhea remains, occasional stomach rumbling, loss of appetite and loss of sleep due to these symptoms. All this is not helping my anxiety disorder...
Posted Sun, 23 Feb 2014 in General Health
 
 
Answered by Dr. Anshul Varshney 40 minutes later
Brief Answer: Acute gastro enteritis Detailed Answer: Dear Friend Welcome to XXXXXXX I am Dr Anshul Varshney . I have read your query in detail. I understand your concern. Yes , it seems you had Acute Gastroenteritis (AGE). Depression during an episode of AGE can occur as a result of electrolyte imbalance and also due to ill health. Now , tell me following things : 1. Is your diarrhea persisting? 2. Any pain abdomen? 3. Any blood in stools? 4. Any Fever now? 5. Number of stools per day? 6. Any stickiness in stools? Reply with these so that we can discuss the treatment part. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
 
Follow-up: What causes dpression when suffering from Acute Gastroenteritis 4 hours later
Now , tell me following things : 1. Is your diarrhea persisting? Day 4: no diarrhea so far, but no normal stool with solids yet. 2. Any pain abdomen? No. 3. Any blood in stools? No. 4. Any Fever now? No. 5. Number of stools per day? About 6? 6. Any stickiness in stools? Not sure, they are not solid. liquid or slushy.
 
 
Answered by Dr. Anshul Varshney 6 minutes later
Brief Answer: Just Probiotics. Detailed Answer: Dear Friend. You replied very nicely to my questions. I appreciate. Probably you had viral diarrhea. You do not require any antibiotics. Your AGE is now resolving. You may take probiotics like Vibact / Lactovit once a day for 3 days and Tab Pantoprazole 40 mg once a day for 3 days. Maintain hydration. I expect your full recovery in next 2-3 days. I hope my answer helps you. If you do not have a further query , you may please close the discussion and rate it. Stay Healthy.
Above answer was peer-reviewed by
 
Follow-up: What causes dpression when suffering from Acute Gastroenteritis 18 minutes later
THANK YOU THANK YOU THANK YOU ANSHUL!! I am a bit weak and shaky due to loss of sleep and need to stay hydrated as you said. I would get gassy as well all through the day and feared going to bed and "wetting" the bed. I have gone through a lot of underwear in a short time! Also loss of appetite. I fear that if I eat anything I will be adding to my intestinal backlog. I am still wondering when the solids will come out, they are obviously still "stuck" higher up in my GI tract. I thought I had had intestinal blockage.
 
 
Answered by Dr. Anshul Varshney 8 hours later
Brief Answer: You will recover. Detailed Answer: Dear Friend. Relax. This doesn't happen that your solid is stucked up in stomach and loose watery stools are coming. This is not intestinal obstruction. You simply hydrate yourself , you may take Oral Rehydration Solution like Electral Powder or you may make a solution of sweet and salty lemon water. Everything will be fine in few days. Start taking high fibre and light soft bland diet. Wish you a speedy recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor